Arkansas, 2025

Flooding in Arkansas, February 12 to 28, 2025

February 12 to 28, 2025 · NWS LZK · 9 events in 8 counties and zones

Widespread heavy rains brought flooding to portions of the Ouachita, Saline, Fouche LaFave, Black, White, and Little Red Rivers during the middle of February.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Widespread heavy rains brought flooding to portions of the Ouachita, Saline, Fouche LaFave, Black, White, and Little Red Rivers during the middle of February.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 12, 3:37 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Feb 12, 3:37 AM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
337 AM CST Wed Feb 12 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Thursday Night)
Issued at 336 AM CST Wed Feb 12 2025

Southwest flow will be over Arkansas to begin the long term period
with an upper trough in the northwest U.S. This upper trough moves
into the Plains tonight and into the Great Lakes Thursday. Zonal
flow returns to Arkansas Thursday afternoon.

Light to moderate rain continues this morning in southeast Arkansas
north of the warm front in Louisiana. An inverted trough will move
through Arkansas today and will keep low clouds and rain across the
area. Some light freezing rain is expected in the higher elevations
of northwest Arkansas this morning before warming above freezing. A
Winter Weather Advisory continues for this area through noon. Rain
chances will end west to east during the afternoon. High pressure
moves into the area tonight and Thursday. This high will bring
colder temperatures tonight. Lows tonight will be in the teens to
mid 30s. Below normal temperatures continue on Thursday and Thursday
night.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 336 AM CST Wed Feb 12 2025

In the upper lvls, a digging trof will be positioned over the
Western region of the CONUS and is progged to move into the Southern
Plains region of the CONUS by Tuesday. In response, flow over
Arkansas will begin out of the west-southwest before becoming
southwesterly as the trof approaches the state.

At the sfc, the combination of two different boundaries will be the
harbinger of two different types of weather. A cold front will
approach the state from the northwest and begin moving across the
state on Sunday afternoon from northwest to southeast. In tandem, a
sfc low pressure center will be positioned across far northeastern
Texas with an attendant warm front extending eastward across
southern Arkansas. The counter-clockwise flow around the sfc low
pressure center will advect a plentiful amount of gulf moisture into
the state.

Expect rain and a few isolated thunderstorms to begin across the
state on Friday afternoon into Friday night. On Saturday, rain will
continue statewide and a conditional threat for a few strong to
severe thunderstorms will be possible across the southern half of
the state going into Saturday afternoon through Saturday night,
especially locations along and south of the warm front as the
boundary advances northward throughout the day. Into the early
morning hours on Sunday (post midnight to near sunrise), a low end
chance for a mixture of wintry precipitation will be possible as the
colder airmass trailing the cold front moves into the state and some
post-frontal moisture may lead to a brief period of light snow and
light freezing rain across portions of northern, central,
northeastern, and east-central Arkansas. Any accumulations that do
occur will be a trace amount to as much as only a tenth of an inch
in locations that do see any wintry precipitation as the atmosphere
will be moisture-starved behind the cold front with a drier airmass
beginning to overtake the state.

SUNDAY/MONDAY/MONDAY NIGHT:

In the upper lvls, the trof progresses quickly east away from the
state as flow over Arkansas becomes northwesterly to zonal over this
period. At the sfc, a region of high pressure will be moving into
the region ushering in a much colder and drier airmass into
Arkansas.

Expect fair weather conditions over this period with much colder
temperatures overall moving into the state which will be around 10
degrees colder than average compared to normal values for mid
February with respect to both low and high temperatures.

TUESDAY:

In the upper lvls, a positively tilted trof extending from the Four
Corners region of the CONUS to over the Northern Plains region of
the CONUS will be nearing the Natural State with flow over Arkansas
remaining mostly zonal.

At the sfc, a stationary boundary is progged to be located along the
Arkansas/Missouri border with a sfc low pressure center in northern
Texas that will allow for gulf moisture to be advected into the
state.

Expect during the day on Tuesday for rain to begin across western
Arkansas and transition into snow as colder air begins to dive
further into Arkansas. Snow will become the dominant precipitation
type across the state beginning across the north portion of Arkansas
and following the trend of a deep layer of colder air into the
central region of Arkansas later into the day on Tuesday. At the
current time, signals do exist for a shot a wintry precipitation and
overall trends point to this period of above normal chances for
colder air and precipitation chances. However, exact accumulations,
placement, and timing remain to be nailed down as far as specifics
which is common 6 to 7 days in advance of a target of opportunity
pertaining to wintry weather or any weather conditions for that
matter. Stay up to date to the latest forecast package and details
will continue to be refined as become closer to the potential event
in time.

&&

.AVIATION...
(06Z TAFS)
Issued at 1137 PM CST Tue Feb 11 2025

A warm front is across Louisiana at this time and a weak surface
trough will move into Arkansas later tonight. As a result, low
clouds and fog will be common across the area through much of the
period. Some light freezing rain will be possible at HRO during
the early morning hours. Rain in the south will move northward
overnight. VFR to IFR conditions are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     43  24  39  23 / 100   0   0   0
Camden AR         55  30  47  29 / 100   0   0   0
Harrison AR       39  16  35  21 / 100   0   0   0
Hot Springs AR    48  26  44  27 / 100   0   0   0
Little Rock   AR  47  28  42  27 / 100   0   0   0
Monticello AR     58  34  45  31 / 100  10   0   0
Mount Ida AR      49  23  45  26 / 100   0   0   0
Mountain Home AR  39  19  35  20 / 100   0   0   0
Newport AR        42  26  39  24 / 100   0   0   0
Pine Bluff AR     51  30  43  28 / 100   0   0   0
Russellville AR   45  24  43  25 / 100   0   0   0
Searcy AR         45  26  40  24 / 100   0   0   0
Stuttgart AR      48  30  41  28 / 100   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST today for ARZ112-203.

&&

SHORT TERM...51
LONG TERM....74
AVIATION...51
Hazardous weather outlook, Feb 12, 3:46 AM CST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
346 AM CST Wed Feb 12 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-131000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
346 AM CST Wed Feb 12 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Some very light freezing rain will be possible this morning across
the higher terrain areas of northern Arkansas. Temperatures will
be near freezing and widespread impacts are not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong to severe thunderstorms are possible on Saturday,
mainly across southeastern Arkansas. In addition to severe storms,
heavy rain will be possible across the southeast half of the state
which may lead to localized flash flooding and may contribute to
continued or new river flooding.

A much colder air-mass will move into the state on Saturday night in
the wake of this strong storm system and may lead to a brief post-
frontal period of light snow and light freezing rain across parts of
northern, central, northeastern, and east-central Arkansas.
Significant accumulations are not expected.

On Tuesday, signals do continue to show the potential for rain to
transition into snow across northern Arkansas and move into central
Arkansas by Tuesday evening. However, confidence is low this far in
advance pertaining to specific accumulations, placement, and exact
timing. Ensemble members from guidance across the board continue to
show many different solutions regarding this potential event.
Details should become better refined in the coming days.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/74

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 flood. Local standard time, as filed.

Flood, Lawrence

When
February 12, 5:15 AM CST to February 13, 8:45 PM CST
Where
Lawrence County, 0.16 mi N of Black Rock to 0.25 mi ENE of Black Rock
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.102, -91.100

Minor flooding was observed along the Black River at Black Rock.

Flood, Ouachita

When
February 13, 2:15 PM CST to February 25, 7:45 AM CST
Where
Ouachita County, 1.25 mi NNE of Camden to 1.44 mi NE of Camden
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.597, -92.822

Minor flooding was observed at Camden along the Ouachita River.

Flood, Lawrence

When
February 15, 3:00 PM CST to February 28, 8:15 AM CST
Where
Lawrence County, 0.18 mi N of Black Rock to 0.26 mi E of Black Rock
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.103, -91.100

Minor flooding was observed at Black Rock along the Black River.

Flood, White

When
February 15, 10:28 PM CST to February 17, 1:27 AM CST
Where
White County, 1.26 mi SW of Judsonia to 1.03 mi SSW of Judsonia
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.267, -91.645

Minor flooding was observed at Judsonia along the Little Red River.

Flood, Saline

When
February 15, 11:45 PM CST to February 16, 2:00 PM CST
Where
Saline County, 1.17 mi WSW of Benton Saline Co Arp to 0.66 mi WSW of Benton Saline Co Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.562, -92.618

Minor flooding was observed at Benton along the Saline River.

Flood, Clark

When
February 16, 1:44 AM CST to 6:14 PM CST
Where
Clark County, 1.29 mi E of Arkadelphia to 1.4 mi E of Arkadelphia
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.121, -93.047

Minor flooding was observed along the Ouachita River at Arkadelphia.

Flood, Perry

When
February 16, 8:52 AM CST to February 17, 4:22 AM CST
Where
Perry County, 1.89 mi SW of Houston to 1.83 mi SW of Houston
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.012, -92.725

Minor flooding was observed along the Fouche LaFave River at Houston.

Flood, Woodruff

When
February 16, 10:30 AM CST to February 28, 5:30 PM CST
Where
Woodruff County, 3.71 mi NW of Mc Clelland to 3.59 mi NW of Mc Clelland
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.133, -91.452

Minor flooding was observed along the White River at Georgetown from the middle to late February.

Flood, Randolph

When
February 16, 9:22 PM CST to February 22, 10:00 PM CST
Where
Randolph County, 0.4 mi S of Pocahontas to 0.35 mi S of Pocahontas
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.254, -90.971

Minor flooding was observed along the Black River at Pocahontas.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249805, 1249811, 1249806, 1249803, 1249809, 1249810, 1249808, 1249804, 1249807.